Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How can an allergic skin reaction caused by Bactrim be treated?

I think I am having an allergic reaction to Bactrim. I have swelling in my private area that happened right after I took one dose of bactrim. Is there a way to stop the reaction or do I just have to wait it out? Also last time the swelling happened a few weeks ago after taking one dose of bactrim my skin peeled.
Fri, 22 Jun 2018
Report Abuse
Dermatologist 's  Response
Hello and Welcome to ‘Ask A Doctor’ service.
I have reviewed your query and here is my advice.

I have gone through your complaints and would recommend you take anti-histaminic like tablet Cetrizine twice daily.
This will stop the reaction.
Also avoid taking Bactrim in the future.

Hope I have answered your query.
Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I believe I had a severe reaction to Bactrim 3 hrs after takiing it. the Drs are telling me it is probably carpel tunnel syndrome but I cannot believe that. My fingers (3on each hand and left jaw with inner ear left side continue to bother me after 45 days. wearing the wrist braces does not help warm water, epsom salts etc. the only relief is something called deep relief which I mix with olive oil, which I have been using for arthritis at least 1 year. Any suggestions ?

doctor1 MD

Is there anything to help alleviate severe symptoms associated with an allergic reaction to bactrim? (severe body pain and sensitivity, headache, nausea, rash, insomnia to just name a few). Husband went to dr today after 3 doses and after blood work determined allergic reaction to bactrim to try otc benadryl was only treatment offered.

doctor1 MD

I had an allergic reaction to Bactrim wednesday. I seen my dr and I am on the mend. I was actually all red with hives and swollen. The swelling has gone down a great deal and so has the redness. I still have hives after 55 hours of having the last Bactrim pill. I have since stopped taking it under dr orders. How long will the hives last I still have a great deal of them and my lips are so dry despite my drinking cold water daily